Citation: Jam7455. "Beware of All That Glitters: An Experience with Buprenorphine (with Naloxone & Hydrocodone (exp82263)". Erowid.org. Dec 13, 2017. erowid.org/exp/82263
I am somewhat of a hedonist, but I am also very cautious, well at least I intend to be, but overridden by an impulsivity rendering these noble and wise attempts towards prudence and due diligence completely impotent often leading me into the jaws of deep shit.
But the compassionate man I am wont let me keep all of these experiences hidden in the deposits of my private memory banks, so I will begin by telling you that all that glitters is not what it seems. Suboxone, often touted as the cure all for opiate addiction because of its unique partial agonist properties and the added naloxone.
OK here is my experience. I was on a low dose, 30mg of Methadone and walked off the clinic thinking that I can avoid all the dregs and negative stigma by purchasing my opiate maintenance drug from a Harvard Medical Schooled Psychiatrist located on the upper west side of Manhattan. My insurance covered the visit. So 84 hours after my last 30mg dose and feeling the flu like sick part of withdrawal, I arrived at his cool Zen appointed new-wave (actually I hate that term because it trivializes the fact that the wisdom has been around for millennia), there I was, taking HALF of an 8/2mg Suboxone, feeling so great about the whole thing, happy to be out of the ghetto, and more happy about the fact that he began writing a prescription for 30 more!!!! But 45 minutes later, my withdrawals were replaced by depersonalization accompanied by a sense of hypertension.
45 minutes later, my withdrawals were replaced by depersonalization accompanied by a sense of hypertension.
I felt my head mental/cognitive mechanism was sort of out of focus by the same proportions as my ego and body. There was a misalignment of the mind/body and the whole thing got me scared. So I did something I never do... Drank a large glass bottle of beer, to relax, but this just went through the same out of focus misalignment instead of helping to correct it.
The whole thing began to subside about 2 and ½ hours after, by about 40% and remained that way until about 10PM so I put about six 7.5 vicodins in a coffee filter and tried to filter out the hydrocodone and drank it. In about 30 minutes, it was reduced to about 15% of what it originally was. I however felt great at that point and wished somehow I could fine tune it and always feel that way by using it with a low dose of methadone.
I did this until the script ran out, but never refilled it because the PAWS (post acute withdrawal syndrome) can last for months or even year where I could just feel a heavy lethargy and apathy that cripples my life. But this can be treated with an opiate antagonist to get the sticky buprenorphine residue out of the receptors. Actually it wouldn’t matter if I was going to keep on the methadone indefinitely but I wanted to try to quit because I was in a position where I may have to leave the country on an ESL teaching contract, so I didn’t want to do anything that would cause me to be in such a shitty kind of state of mind and body for such a long time. And besides who knows if the narcan flush would even work!
Anyway I do not know WHAT caused the depersonalization, the Bupe or the Naloxone…
COPYRIGHTS: All reports are copyright Erowid and you agree not to download or analyze the report data without contacting Erowid Center and receiving permission first.
Experience Reports are the writings and opinions of the individual authors who submit them.
Some of the activities described are dangerous and/or illegal and none are recommended by Erowid Center.